MAUDE Adverse Event Report: COOK INC PERICARDIOCENTESIS CATHETER TRAY; GBX CATHETER, IRRIGATION

COOK INC PERICARDIOCENTESIS CATHETER TRAY; GBX CATHETER, IRRIGATION
Catalog Number C-PCSY-830-AT
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.The complaint device has been returned and an evaluation will take place during the investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a pericardiocentesis catheter tray chosen from the clean supply room was opened during paracentesis and was found to be covered with an unknown substance.The kit was removed from the procedure area and a like kit was used to complete the procedure.The reported kit did not make patient contact.As reported, the patient did not experience any adverse effects or require additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Inspection and analysis of the returned device was performed on 20dec2018.It was determined that one of the lidocaine vial included inside the kit had broken.The tray material and its contents appeared stained due to this liquid saturation.This incident was reassessed and determined not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury or product malfunction that would cause or contribute to a serious injury or death.The broken lidocaine vial was easily detectable prior to use.

Brand Name
PERICARDIOCENTESIS CATHETER TRAY
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8052695
Report Number1820334-2018-03194
Device Sequence Number1624896
Product Code GBX
UDI-Device Identifier00827002052529
UDI-Public(01)00827002052529(17)200930(10)9020603
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberC-PCSY-830-AT
Device Lot Number9020603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1